Idaho, 2013Heavy Snow in Idaho, December 7, 2013
December 7, 2013 · NWS BOI · 2 events in 2 counties and zones
A deep, cold upper low tracked through Eastern Oregon and Southwest Idaho on the 7th leaving up to 6 inches of snow across the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep, cold upper low tracked through Eastern Oregon and Southwest Idaho on the 7th leaving up to 6 inches of snow across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 6, 8:52 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 6, 8:52 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
852 PM MST FRI DEC 6 2013
.DISCUSSION...SNOW IS SLOWLY INCREASING ACROSS THE REGION. IR
IMAGES SHOW COOLING CLOUD TOPS MOVING IN FROM THE WEST. THE SHORT
WAVE TROUGH IN RIGHT ALONG THE COAST...AND IS MOVING EAST TOWARD
THE CWA. THIS WILL PROVIDE THE LIFT FOR SNOW THROUGH TOMORROW.
ALL ADVISORIES AND WARNINGS WILL REMAIN IN EFFECT AS THEY ARE.
LATEST NAM AND GFS ARE CONSISTENT WITH THE CURRENT FORECAST OF
SNOW AMOUNTS AND TIMING.
&&
.AVIATION...WIDESPREAD MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATION
IN SNOW WILL SPREAD FROM SOUTHEAST OREGON INTO THE KBOI AND KMYL
AREAS BY 06Z...REACHING THE KJER/KTWF AREA BY 10Z. EXPECT GRADUAL
IMPROVEMENT AFTER 18Z WITH SNOW SHOWERS BECOMING SCATTERED TO
ISOLATED...WITH VFR CONDITIONS AFTER 06Z SUNDAY. SURFACE WINDS...
EAST TO SOUTH 10-20 KTS BECOMING NORTHWEST TO NORTHEAST 10-20 KTS BY
18Z. WINDS ALOFT AT 10K FT MSL...SOUTHWEST AROUND 15 KTS BECOMING
NORTHWEST TO NORTH AROUND 15 KTS BY 18Z.
&&
.PREV DISCUSSION...
SHORT TERM...UPPER TROUGH DEVELOPING IN WESTERN WASHINGTON WILL
SWING SOUTHEAST THROUGH OREGON AND SOUTHERN IDAHO TONIGHT AND
SATURDAY. TROUGH WILL SPREAD SNOW ACROSS OREGON ZONES AND SOUTHERN
IDAHO ZONES WITH LIGHTER SNOW IN NORTHERN IDAHO ZONES. TOTAL
SNOWFALL WILL BE 3 TO 6 INCHES NEAR THE STORM TRACK... AND 1 TO 3
INCHES IN THE SNAKE RIVER BASIN. THE SNOW WILL BE LIGHT AND
POWDERY AND EASILY WINDBLOWN. WINDS WILL BE STRONG ENOUGH...
ESPECIALLY AS THE SNOW ENDS...FOR A SNOW AND BLOWING SNOW ADVISORY
IN ZONES LISTED BELOW UNDER THE TERM WINTER WEATHER ADVISORY. AS
THE STORM EXITS EAST SATURDAY...UPPER WINDS BEHIND IT WILL BECOME
STRONG NORTHERLY AND WILL BRING A 1040 MB ARCTIC SURFACE HIGH
SOUTH INTO OUR CWA. EXTREMELY COLD TEMPERATURES WILL OCCUR IN
EASTERN OREGON SATURDAY NIGHT AND SUNDAY AS SKIES CLEAR AND WINDS
DECREASE OVER NEW SNOW COVER. IN IDAHO...CLOUDS AND WINDS WILL
STILL BE PRESENT LATE SATURDAY NIGHT AND SUNDAY MORNING IN THE
HIGHLANDS SOUTH OF THE SNAKE RIVER AS TEMPERATURES DROP BELOW
ZERO. A WIND CHILL WARNING HAS BEEN ISSUED FOR THAT. NEARLY ALL OF
SOUTHWEST IDAHO WILL GO BELOW ZERO SUNDAY MORNING. A FEW SPOTS IN
THE TREASURE AND MAGIC VALLEY WILL STAY A COUPLE DEGREES ABOVE
ZERO. SUNDAY WILL CERTAINLY BE THE COLDEST DAY SO FAR THIS
SEASON...BUT THE SNOW WILL BE OVER.
LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...ONE MORE DAY OF COLD
TEMPERATURES ON MONDAY AS NORTHERLY FLOW ALOFT CONTINUES TO BRING
ARCTIC AIR TO THE PACIFIC NORTHWEST. LOW TEMPERATURES ACROSS
SOUTHEAST OREGON MONDAY MORNING WILL BE AROUND 10 DEGREES WARMER
THAN ON SUNDAY MORNING...BUT LOWS ACROSS SOUTHWEST IDAHO WILL
REMAIN THE SAME. BY MONDAY NIGHT FLOW ALOFT WILL SHIFT TO THE
NORTHWEST AS A RIDGE OF HIGH PRESSURE BUILDS OFF THE WEST COAST.
WITH THE SHIFT IN THE FLOW ALOFT WILL ALSO SEE SLOWLY WARMING
TEMPERATURES WITH WEAK VALLEY INVERSIONS FORMING WITH COLD AIR
REMAINING TRAPPED IN THE VALLEYS. MODELS INDICATING SOME MOISTURE
MOVING THROUGH THE NORTHWESTERLY FLOW TUESDAY AND TUESDAY NIGHT
BUT FOR NOW LOOKS TO REMAIN TO THE NORTH AND EAST OF THE FORECAST
AREA...BUT WILL KEEP THE SLIGHT CHANCE OVER THE HIGHER TERRAIN OF
THE WEST CENTRAL AND BOISE MOUNTAINS. MODELS IN BETTER AGREEMENT
WITH THE NEXT WEATHER SYSTEM TO MOVE INTO THE AREA BUT STILL
DIFFER ON TIMING OF PRECIPITATION. FOR NOW...PRECIPITATION WILL
SPREAD ACROSS THE FORECAST AREA WEDNESDAY NIGHT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY IDZ012-014-016.
WINTER WEATHER ADVISORY UNTIL 11 PM MST SATURDAY IDZ015-030.
WIND CHILL WARNING FROM 2 AM TO 11 AM MST SUNDAY IDZ015-030.
WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY IDZ029.
OR...WINTER WEATHER ADVISORY UNTIL 11 AM MST /10 AM PST/ SATURDAY
ORZ061-063-064.
&&
WEATHER.GOV/BOISE
DISCUSSION...SP
AVIATION.....JT
PREV SHORT TERM...LC
PREV LONG TERM....JA/WHHazardous weather outlook, Dec 6, 3:34 AM MST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
334 AM MST FRI DEC 6 2013
IDZ015-029-030-ORZ061>064-071045-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
334 AM MST FRI DEC 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER WILL CREATE A TRAVEL HAZARD LATE THIS AFTERNOON
THROUGH SATURDAY. SEE BOIWSWBOI FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER
ACCORDING TO ESTABLISHED PROCEDURES.
IDZ011>014-016-028-033-071045-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
UPPER WEISER RIVER-
334 AM MST FRI DEC 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW IS POSSIBLE LATER TODAY THROUGH SATURDAY NIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NONE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Heavy Snow, Lower Treasure Valley
- When
- December 7, 2:00 AM MST to 10:00 AM MST
- Where
- Lower Treasure Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Social Media
- Coordinates
- 43.746, -116.564 (the zone’s center; the record gives no point)
Reports of 5 to 6 inches were received via social media. A traffic accident attributed to slick roads resulted in one fatality on Interstate 84, 2 miles east of Caldwell.
Heavy Snow, Upper Treasure Valley
- When
- December 7, 3:00 AM MST to 10:00 AM MST
- Where
- Upper Treasure Valley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
Reports from the Kuna area indicated around 6 inches of snow had fallen during the early morning hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Tennessee, December 7 to 8, 20131 death · $145,000 · 12 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 20131 death · 6 events
- Winter Weather in Texas, December 7, 2013$100,000 · 1 event
- Winter Weather in Arkansas, December 7 to 8, 201335 events
- Extreme Cold in Oregon, December 7 to 8, 201322 events
- Winter Storm and Heavy Snow in Colorado, December 7 to 8, 201320 events
- Winter Storm and Winter Weather in Tennessee, December 7 to 8, 201317 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 201314 events
- Winter Storm in Utah, December 7 to 9, 201311 events
- Winter Weather in Mississippi, December 7 to 8, 20139 events
- Extreme Cold in Minnesota, December 7, 20138 events
- Winter Weather in Texas, December 7, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483381, 483376.